MAUDE Adverse Event Report: ARTHROCARE CORP. 6.5MM PUNCH TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. 6.5MM PUNCH TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OM-9820
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a rotator cuff repair case with a healicoil knotless self-tapping anchor, a punch tap was used to prepare the bone hole.However, halfway through the preparation, the tip snapped and remained lodged in the bone.An additional bone hole was needed to use the anchor.It is unknown if there was a delay, no patient injury or further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference : (b)(4).H10 h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the customer provided x-ray shows the broken tip of the punch tap device in the bone.A clinical review states the provided undated, unlabeled x-ray revealed the broken punch tab tip was retained in the bone.However, the root cause of the reported punch tab tip breakage cannot be determined.Per the complaint, the non-implantable punch tab tip was retained in the patient¿s hard bone, therefore, micro-motion and/or migration is unlikely.Based on the information provided, the surgeon made an additional bone hole to complete the surgery.However, it is unknown is there was a delay in the procedure.Since there was no patient harm or other complications reported, no further clinical/medical assessment is warranted at this time.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) excessive force.No containment or corrective actions are recommended at this time.

Brand Name
6.5MM PUNCH TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key12155633
Report Number3006524618-2021-00758
Device Sequence Number17297218
Product Code LXH
UDI-Device Identifier00817470002584
UDI-Public00817470002584
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM-9820
Device Catalogue NumberOM-9820
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;